March  2021, 14(3): 1133-1143. doi: 10.3934/dcdss.2020388

Convergence of a blow-up curve for a semilinear wave equation

National Institute of Technology, Ibaraki College, 866 Nakane, Hitachinaka-shi, Ibaraki-ken 312-8508, Japan

Received  January 2019 Revised  February 2020 Published  June 2020

Fund Project: This work was supported by JSPS Grant-in-Aid for Early-Career Scientists, 18K13447

We consider a blow-up phenomenon for $ { \partial_t^2 u_ \varepsilon} $ $ {- \varepsilon^2 \partial_x^2u_ \varepsilon } $ $ { = F(\partial_t u_ \varepsilon)}. $ The derivative of the solution $ \partial_t u_ \varepsilon $ blows-up on a curve $ t = T_ \varepsilon(x) $ if we impose some conditions on the initial values and the nonlinear term $ F $. We call $ T_ \varepsilon $ blow-up curve for $ { \partial_t^2 u_ \varepsilon} $ $ {- \varepsilon^2 \partial_x^2u_ \varepsilon } $ $ { = F(\partial_t u_ \varepsilon)}. $ In the same way, we consider the blow-up curve $ t = \tilde{T}(x) $ for $ {\partial_t^2 u} $ $ = $ $ {F(\partial_t u)}. $ The purpose of this paper is to show that, for each $ x $, $ T_ \varepsilon(x) $ converges to $ \tilde{T}(x) $ as $ \varepsilon\rightarrow 0. $

Citation: Takiko Sasaki. Convergence of a blow-up curve for a semilinear wave equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1133-1143. doi: 10.3934/dcdss.2020388
References:
[1]

H. Bellout and A. Friedman, Blow-up estimates for a nonlinear hyperbolic heat equation, SIAM J. Math. Anal., 20 (1989), 354-366.  doi: 10.1137/0520022.  Google Scholar

[2]

L. A. Caffarelli and A. Friedman, The blow-up boundary for nonlinear wave equations, Trans. Amer. Math. Soc., 297 (1986), 223-241.  doi: 10.1090/S0002-9947-1986-0849476-3.  Google Scholar

[3]

A. Friedman and L. Oswald, The blow-up surface for nonlinear wave equations with small spatial velocity, Trans. Amer. Math. Soc., 308 (1988), 349-367.  doi: 10.1090/S0002-9947-1988-0946448-7.  Google Scholar

[4]

P. Godin, The blow-up curve of solutions of mixed problems for semilinear wave equations with exponential nonlinearities in one space dimension. I, Calc. Var. Partial Differential Equations, 13 (2001), 69-95.  doi: 10.1007/PL00009924.  Google Scholar

[5]

M. A. Hamza and H. Zaag, Blow-up behavior for the Klein-Gordon and other perturbed semilinear wave equations, Bull. Sci. Math., 137 (2013), 1087-1109.  doi: 10.1016/j.bulsci.2013.05.004.  Google Scholar

[6]

F. Merle and H. Zaag, Existence and universality of the blow-up profile for the semilinear wave equation in one space dimension, J. Funct. Anal., 253 (2007), 43-121.  doi: 10.1016/j.jfa.2007.03.007.  Google Scholar

[7]

F. Merle and H. Zaag, Openness of the set of non-characteristic points and regularity of the blow-up curve for the 1D semilinear wave equation, Comm. Math. Phys., 282 (2008), 55-86.  doi: 10.1007/s00220-008-0532-3.  Google Scholar

[8]

F. Merle and H. Zaag, Existence and classification of characteristic points at blow-up for a semilinear wave equation in one space dimension, Amer. J. Math., 134 (2012), 581-648.  doi: 10.1353/ajm.2012.0021.  Google Scholar

[9]

T. Nakagawa, Blowing up of a finite difference solution to $u_t = u_xx + u^2$, Appl. Math. Optim., 2 (1975/76), 337-350.  doi: 10.1007/BF01448176.  Google Scholar

[10]

M. Ohta and H. Takamura, Remarks on the blow-up boundaries and rates for nonlinear wave equations, Nonlinear Anal., 33 (1998), 693-698.  doi: 10.1016/S0362-546X(97)00670-6.  Google Scholar

[11]

N. Saito and T. Sasaki, Blow-up of finite-difference solutions to nonlinear wave equations, J.Math.Sci. Univ. Tokyo, 23 (2016), 349-380.   Google Scholar

[12]

T. Sasaki, Regularity and singularity of the blow-up curve for a wave equation with a derivative nonlinearity, Advances in Differential Equations, 23 (2018), 373-408.   Google Scholar

[13]

H. Uesaka, The blow-up boundary for a system of semilinear wave equations, Further Progress in Analysis, World Sci. Publ., Hackensack, NJ, (2009), 845–853. doi: 10.1142/9789812837332_0081.  Google Scholar

show all references

References:
[1]

H. Bellout and A. Friedman, Blow-up estimates for a nonlinear hyperbolic heat equation, SIAM J. Math. Anal., 20 (1989), 354-366.  doi: 10.1137/0520022.  Google Scholar

[2]

L. A. Caffarelli and A. Friedman, The blow-up boundary for nonlinear wave equations, Trans. Amer. Math. Soc., 297 (1986), 223-241.  doi: 10.1090/S0002-9947-1986-0849476-3.  Google Scholar

[3]

A. Friedman and L. Oswald, The blow-up surface for nonlinear wave equations with small spatial velocity, Trans. Amer. Math. Soc., 308 (1988), 349-367.  doi: 10.1090/S0002-9947-1988-0946448-7.  Google Scholar

[4]

P. Godin, The blow-up curve of solutions of mixed problems for semilinear wave equations with exponential nonlinearities in one space dimension. I, Calc. Var. Partial Differential Equations, 13 (2001), 69-95.  doi: 10.1007/PL00009924.  Google Scholar

[5]

M. A. Hamza and H. Zaag, Blow-up behavior for the Klein-Gordon and other perturbed semilinear wave equations, Bull. Sci. Math., 137 (2013), 1087-1109.  doi: 10.1016/j.bulsci.2013.05.004.  Google Scholar

[6]

F. Merle and H. Zaag, Existence and universality of the blow-up profile for the semilinear wave equation in one space dimension, J. Funct. Anal., 253 (2007), 43-121.  doi: 10.1016/j.jfa.2007.03.007.  Google Scholar

[7]

F. Merle and H. Zaag, Openness of the set of non-characteristic points and regularity of the blow-up curve for the 1D semilinear wave equation, Comm. Math. Phys., 282 (2008), 55-86.  doi: 10.1007/s00220-008-0532-3.  Google Scholar

[8]

F. Merle and H. Zaag, Existence and classification of characteristic points at blow-up for a semilinear wave equation in one space dimension, Amer. J. Math., 134 (2012), 581-648.  doi: 10.1353/ajm.2012.0021.  Google Scholar

[9]

T. Nakagawa, Blowing up of a finite difference solution to $u_t = u_xx + u^2$, Appl. Math. Optim., 2 (1975/76), 337-350.  doi: 10.1007/BF01448176.  Google Scholar

[10]

M. Ohta and H. Takamura, Remarks on the blow-up boundaries and rates for nonlinear wave equations, Nonlinear Anal., 33 (1998), 693-698.  doi: 10.1016/S0362-546X(97)00670-6.  Google Scholar

[11]

N. Saito and T. Sasaki, Blow-up of finite-difference solutions to nonlinear wave equations, J.Math.Sci. Univ. Tokyo, 23 (2016), 349-380.   Google Scholar

[12]

T. Sasaki, Regularity and singularity of the blow-up curve for a wave equation with a derivative nonlinearity, Advances in Differential Equations, 23 (2018), 373-408.   Google Scholar

[13]

H. Uesaka, The blow-up boundary for a system of semilinear wave equations, Further Progress in Analysis, World Sci. Publ., Hackensack, NJ, (2009), 845–853. doi: 10.1142/9789812837332_0081.  Google Scholar

[1]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[2]

Hong Yi, Chunlai Mu, Guangyu Xu, Pan Dai. A blow-up result for the chemotaxis system with nonlinear signal production and logistic source. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2537-2559. doi: 10.3934/dcdsb.2020194

[3]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[4]

Hailing Xuan, Xiaoliang Cheng. Numerical analysis and simulation of an adhesive contact problem with damage and long memory. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2781-2804. doi: 10.3934/dcdsb.2020205

[5]

Jian Yang, Bendong Lou. Traveling wave solutions of competitive models with free boundaries. Discrete & Continuous Dynamical Systems - B, 2014, 19 (3) : 817-826. doi: 10.3934/dcdsb.2014.19.817

[6]

Raghda A. M. Attia, Dumitru Baleanu, Dianchen Lu, Mostafa M. A. Khater, El-Sayed Ahmed. Computational and numerical simulations for the deoxyribonucleic acid (DNA) model. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021018

[7]

Jan Prüss, Laurent Pujo-Menjouet, G.F. Webb, Rico Zacher. Analysis of a model for the dynamics of prions. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 225-235. doi: 10.3934/dcdsb.2006.6.225

[8]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[9]

Habib Ammari, Josselin Garnier, Vincent Jugnon. Detection, reconstruction, and characterization algorithms from noisy data in multistatic wave imaging. Discrete & Continuous Dynamical Systems - S, 2015, 8 (3) : 389-417. doi: 10.3934/dcdss.2015.8.389

[10]

Vieri Benci, Marco Cococcioni. The algorithmic numbers in non-archimedean numerical computing environments. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1673-1692. doi: 10.3934/dcdss.2020449

[11]

Vakhtang Putkaradze, Stuart Rogers. Numerical simulations of a rolling ball robot actuated by internal point masses. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 143-207. doi: 10.3934/naco.2020021

[12]

Sohana Jahan. Discriminant analysis of regularized multidimensional scaling. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 255-267. doi: 10.3934/naco.2020024

[13]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[14]

Vieri Benci, Sunra Mosconi, Marco Squassina. Preface: Applications of mathematical analysis to problems in theoretical physics. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : i-i. doi: 10.3934/dcdss.2020446

[15]

Yila Bai, Haiqing Zhao, Xu Zhang, Enmin Feng, Zhijun Li. The model of heat transfer of the arctic snow-ice layer in summer and numerical simulation. Journal of Industrial & Management Optimization, 2005, 1 (3) : 405-414. doi: 10.3934/jimo.2005.1.405

[16]

José Raúl Quintero, Juan Carlos Muñoz Grajales. On the existence and computation of periodic travelling waves for a 2D water wave model. Communications on Pure & Applied Analysis, 2018, 17 (2) : 557-578. doi: 10.3934/cpaa.2018030

[17]

Zhi-Min Chen, Philip A. Wilson. Stability of oscillatory gravity wave trains with energy dissipation and Benjamin-Feir instability. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2329-2341. doi: 10.3934/dcdsb.2012.17.2329

[18]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[19]

Xiaohu Wang, Dingshi Li, Jun Shen. Wong-Zakai approximations and attractors for stochastic wave equations driven by additive noise. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2829-2855. doi: 10.3934/dcdsb.2020207

[20]

Vladimir Georgiev, Sandra Lucente. Focusing nlkg equation with singular potential. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1387-1406. doi: 10.3934/cpaa.2018068

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (70)
  • HTML views (305)
  • Cited by (0)

Other articles
by authors

[Back to Top]